Ohio, 2025Flash Flooding and Flooding in Ohio, July 18, 2025
July 18, 2025 · NWS ILN · 14 events in 2 counties and zones
A cold front sagged down through the Ohio Valley region, stalling out as a stationary front. Showers and thunderstorms developed along this boundary in a very moist environment, producing heavy rainfall and flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front sagged down through the Ohio Valley region, stalling out as a stationary front. Showers and thunderstorms developed along this boundary in a very moist environment, producing heavy rainfall and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 1:19 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 18, 1:19 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
219 AM EDT Fri Jul 18 2025
.SYNOPSIS...
Active weather pattern continues with daily flash flood chances at
times through the weekend. A system on Saturday will also bring the
potential for severe weather to the region. While cooler temperatures
are expected for Monday, the heat and humidity will return by mid
week.
&&
.NEAR TERM /THROUGH TODAY/...
Light rain showers are working across portions of the region this
morning. A more pronounced area of showers and thunderstorms will
develop by morning near the Interstate 70 corridor. Increased
precipitation chances and added heavy rain mention in. Decided not to
go with a flood watch due to narrow corridor leading to more
localized flooding concerns and also some uncertainty with where
that corridor will line up. Have also highlighted this corridor in
the HWO. This corridor is where there will be potential for several
rounds and slower moving storms. Temperatures could be a little too
warm in this corridor where precipitation develops, however due to
uncertainty in exact location decided not to change temperatures
from the NBM.
Across southern portions of the region there will be additional
thunderstorm activity, however expect this to be more scattered and
progressive in nature and therefore not as much of a flood risk.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
There will be a decrease in precipitation changes this evening
through the first part of the night before picking up again late in
the overnight starting in the southwest. Additional thunderstorms
will move in during the day, especially later in the afternoon and
into the evening hours when a more organized area of thunderstorms
move in. This will have the potential for severe weather. Damaging
winds will be the primary threat with this along with heavy rain and
the potential for flash flooding concerns. Will hold off on a flood
watch for Saturday at this time due to the progressive nature of the
storms.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Cold front will sag south into northern Ohio Saturday night and
then, per latest guidance, proceed south through most of the CWA on
Sunday. This will likely focus highest PWATs and localized heavy rain
potential into southwest through south-central Ohio and
northern/northeast Kentucky before drier air moves in behind the
front Sunday night. Will maintain Sunday heavy rain mention in HWO
for now... but if the more progressive solution holds, will need to
limit threat to the southern areas.
Compared to the recent tropical airmass, Monday's is leaning more on
the dry side as surface high pressure slides east across the Great
Lakes region. This will be short-lived, as return flow around the
high along with H5 ridging will bring hot and humid conditions on
Tuesday and Wednesday. Will need to take a closer look at mid to
upper 70 dewpoints currently in forecast for Wednesday afternoon
(despite recent warm bias in NBM, evapotranspiration is peaking
heading into late July). Either way, there does appear to be a
signal for heat indices approaching 95-100 degrees in some areas
Wednesday afternoon. May need to mention this in future HWOs, but
will hold off for now so that focus can remain on the shorter term
localized flooding potential.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
While conditions are VFR across a large portion of the area this
morning, there are pockets of MVFR and IFR conditions. Expect some
lower cigs to work into the area overnight with additional MVFR and
IFR cigs expected. In addition, showers will move into the region
with some thunderstorms also possible during the daytime hours.
Conditions will improve later in the day. The next wave of showers
and thunderstorms will move into KCVG at the end of the longer KCVG
TAF period.
OUTLOOK...Thunderstorms are likely through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jul 18, 2:06 AM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
306 AM EDT Fri Jul 18 2025
INZ075-080-KYZ089>100-OHZ073-078>082-088-190715-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
306 AM EDT Fri Jul 18 2025
This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated severe weather will be possible on Saturday with damaging
winds the primary threat. Several rounds of showers and storms are
expected this weekend. These repeated episodes of heavy rain may lead
to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-OHZ053>056-060>065-074-190715-
Wayne-Fayette-Union-Clark-Madison-Franklin-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Hocking-
306 AM EDT Fri Jul 18 2025
This Hazardous Weather Outlook is for east central Indiana, central
Ohio and west central Ohio.
.DAY ONE...Today and tonight.
A corridor of heavy rain will lead to the potential for localized
flash flood issues today.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe weather is possible on Saturday with damaging winds the
primary threat.
Several rounds of showers and storms are expected this weekend.
These repeated episodes of heavy rain may lead to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073-074-OHZ026-034-035-042>046-051-052-070>072-077-190715-
Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union-Delaware-Miami-Champaign-Butler-Warren-Clinton-Hamilton-
306 AM EDT Fri Jul 18 2025
This Hazardous Weather Outlook is for southeast Indiana, central
Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Severe weather is possible on Saturday with damaging winds the
primary threat.
Several rounds of showers and storms are expected this weekend.
These repeated episodes of heavy rain may lead to flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Fairfield
- When
- July 18, 4:30 AM EST to 6:30 AM EST
- Where
- Fairfield County, 0.4 mi E of Lakeside to 0.34 mi E of Lakeside
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.920, -82.513
High standing water was reported over portions of Sellers Drive, inundating the road and home driveways.
Flash Flood, Warren
- When
- July 18, 7:30 PM EST to 8:30 PM EST
- Where
- Warren County, 2.81 mi S of Stubbs Mills to 2.59 mi NW of Rossburg
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.330, -84.160
Water was flowing across properties along McIntire Road.
Flash Flood, Warren
- When
- July 18, 7:30 PM EST to 8:30 PM EST
- Where
- Warren County, 2.25 mi WSW of Roachester to 2.12 mi WSW of Roachester
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 39.340, -84.140
Water was flowing through Thomas Ireland Smith Farm with much of the property inundated, causing minor damage to barns, stables, and outhouses.
Flash Flood, Warren
- When
- July 18, 7:45 PM EST to 8:45 PM EST
- Where
- Warren County, 2.05 mi E of Hopkinsville to 1.89 mi E of Hopkinsville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.334, -84.182
Rushing water was reported over Zoar Road between Nunner Road and Plumstead Lane. The road was closed by the fire department.
Flash Flood, Warren
- When
- July 18, 7:48 PM EST to 8:48 PM EST
- Where
- Warren County, 1.75 mi SW of Roachester to 1.92 mi N of Rossburg
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.330, -84.120
Water was rushing over Morrow-Woodville Road west of Gheils Carroll Road.
Flash Flood, Warren
- When
- July 18, 7:48 PM EST to 8:48 PM EST
- Where
- Warren County, 1.07 mi E of Hopkinsville to 0.95 mi E of Hopkinsville
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.330, -84.200
Rushing water was reported over Stephens Road at Village Green Parkway.
Flash Flood, Warren
- When
- July 18, 7:50 PM EST to 8:50 PM EST
- Where
- Warren County, 2.25 mi WSW of Roachester to 2 mi WSW of Roachester
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.340, -84.140
Water was reported to be rushing out of a pond on the west side of Morrow Rossburg Road.
Flood, Warren
- When
- July 18, 8:00 PM EST to 10:00 PM EST
- Where
- Warren County, 0.92 mi S of Stubbs Mills to 0.87 mi S of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.357, -84.173
The parking lot of Valley Vineyards was under eight to ten inches of water.
Flash Flood, Warren
- When
- July 18, 8:03 PM EST to 9:03 PM EST
- Where
- Warren County, 0.92 mi SSW of Stubbs Mills to 0.75 mi SSW of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.357, -84.174
Water was reported to be flowing across U.S. Route 22 at the intersection with Stubbs Mills Road.
Flood, Warren
- When
- July 18, 8:06 PM EST to 10:06 PM EST
- Where
- Warren County, 0.64 mi SSW of Stubbs Mills to 0.75 mi SSW of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.362, -84.176
Stubbs Mills Road was covered by high water.
Flash Flood, Warren
- When
- July 18, 8:21 PM EST to 9:21 PM EST
- Where
- Warren County, 2.14 mi E of Maineville to 2.1 mi E of Maineville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.320, -84.180
Water was rushing over Mounts Road along Salt Run.
Flash Flood, Warren
- When
- July 18, 8:24 PM EST to 9:24 PM EST
- Where
- Warren County, 0.39 mi WSW of Maineville to 0.29 mi WSW of Maineville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.317, -84.226
Water was reported to be rushing over the intersection of Mulberry Street and Broadway Street.
Flash Flood, Warren
- When
- July 18, 9:00 PM EST to 10:00 PM EST
- Where
- Warren County, 1.21 mi SSE of Stubbs Mills to 1.32 mi SSE of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.354, -84.162
Rushing water was reported over Morrow-Cozaddale Road, in between Ludum Road and U.S. Route 22.
Flood, Warren
- When
- July 18, 9:00 PM EST to 11:00 PM EST
- Where
- Warren County, 1.21 mi SSE of Stubbs Mills to 1.22 mi SSE of Stubbs Mills
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.353, -84.164
High water was reported over the roundabout on Morrow-Cozaddale Road in between the two school buildings.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, July 18, 20251 injured · $238,000 · 1 in hail · 39 events
- Excessive Heat and Heat in Oklahoma, July 18 to 21, 2025105 events
- Flash Flood in Minnesota, July 18 to 19, 2025$835,000 · 1 event
- Flash Flooding and Flooding in Indiana, July 18, 2025$125,000 · 6 events
- Flash Flood and Hail in Virginia, July 18, 2025$36,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, July 18, 2025$36,000 · 50 kt wind · 6 events
- Flash Flood and Flooding in Kentucky, July 18, 2025$25,000 · 56 kt wind · 5 events
- Heat in Tennessee, July 18, 202521 events
- Damaging Winds in South Carolina, July 18, 2025$17,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kansas, July 18, 20251.75 in hail · 13 events
- Flash Flood and Lightning Strike in Illinois, July 18, 2025$15,000 · 2 events
- Heat in Arkansas, July 18, 202510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267760, 1267747, 1267748, 1267749, 1267750, 1267751, 1267752, 1267759, 1267753, 1267758, 1267754, 1267755, 1267757, 1267762.